Michigan, 2025

Blizzard and Winter Storm in Michigan, March 4 to 6, 2025

March 4 to 6, 2025 · NWS MQT · 12 events in 12 counties and zones

Strong winter storm lifted through the Great Lakes Monday March 4 through Thursday morning. This produced freezing rain, rain, and then widespread heavy, wet snow, strong winds, and blizzard conditions.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

Strong winter storm lifted through the Great Lakes Monday March 4 through Thursday morning. This produced freezing rain, rain, and then widespread heavy, wet snow, strong winds, and blizzard conditions. Widespread 6 to 24 inches of snow was observed across Upper Michigan as well as 35 to 50 mph winds. Highest storm total snow reported was 24 inches 2 miles from WFO Marquette and the highest wind observed was 62 mph at the Marquette Coast Guard Station. WFO Marquette's storm total snow was 22.7 inches. The office also set records for daily maximum QPF at 2.55 inches and daily snowfall 20.8 inches for March 5th. Blizzard conditions were observed for nearly 12 hours at Marquette Sawyer Regional Airport (KSAW). Widespread impacts occurred including: all flights canceled at KSAW, a local TV station canceled their evening broadcast because staff could not get into their station; schools, businesses, ski resorts, churches, public services, and local government buildings were closed Wednesday and Thursday; multiple minor traffic incidents also occurred, including jack-knifed 18 wheelers that resulted in temporary road closures; approximately 5000 power outages occurred, but were resolved quickly. Multiple police and local governments were advising people to stay off the roads due to impossible road conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Mar 4, 6:46 PM EST, 14 minutes earlier. Its key messages:

  • Rain changes to wet snow from west to east tonight into tomorrow morning and persists through at least Wednesday evening. Heavy snow will likely focus into the west and north- central. Around 80% chance of at least 6" of snow over Iron and Marquette counties and westward.
  • Up to 2 ft of snow is possible in the higher terrain inland of Lake Superior across northern Marquette county (30% chance).
  • Strong winds (80% chance of 35 mph gusts, up to 55 mph along Lake Superior shores and in the Keweenaw) will result in additional travel hazards, possible tree damage, and potential for power outages on Wednesday.
Area forecast discussion, Mar 4, 6:46 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
646 PM EST Tue Mar 4 2025

.KEY MESSAGES...

- Rain changes to wet snow from west to east tonight into
  tomorrow morning and persists through at least Wednesday
  evening. Heavy snow will likely focus into the west and north-
  central. Around 80% chance of at least 6" of snow over Iron
  and Marquette counties and westward.

- Up to 2 ft of snow is possible in the higher terrain inland of
  Lake Superior across northern Marquette county (30% chance).

- Strong winds (80% chance of 35 mph gusts, up to 55 mph along
  Lake Superior shores and in the Keweenaw) will result in
  additional travel hazards, possible tree damage, and potential
  for power outages on Wednesday.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 255 PM EST Tue Mar 4 2025

This afternoon, deep 990mb low pressure is centered over eastern KS,
with the precip shield extending well northward into the Lower
Midwest while persistent southerly flow continues to tap into
moisture-rich Gulf air. Of note is a pretty prominent dry slot
nosing into OK and central KS. Closer to home, a frontal boundary
remains stalled out over the UP. Light rain continues mainly across
the northern UP, closer in proximity to the boundary, with patchy
fog/mist elsewhere given plenty of lower-level moisture in the wake
of earlier rain and a melting snowpack. Temperatures, meanwhile, are
rising into the mid and upper 30s across most of the UP, with warmer
temperatures cracking the 40 degree mark closer to the WI border.

Low pressure continues to track northeast into the Lower Midwest
tonight, reaching far northeastern MO by 06Z and northern IL by 12Z
Wednesday. As this happens, higher PWAT air (up to 0.75in) streams
into the Upper Peninsula while a strong southerly low level jet
streak becomes directed over the Lower Peninsula. To the north,
northeast winds will be increasing over Superior and the UP.
Steadier rainfall will spread back into the UP from the south, but
between 22-00Z, rain may already begin transitioning over to a
wintry mix with snow and perhaps sleet/freezing rain as cooler air
slowly creeps in from aloft and surface temperatures in the western
half of the UP fall to around and below freezing after sunset.

Rain continues to slowly transition over to snow from west to east
tonight into Wednesday morning, with a narrow transition zone
continuing to show a potential for some sleet or freezing rain. This
could result in some trace ice accumulations tonight where surface
temperatures are cool enough. The main concern, however, will be the
wet and heavy snow. With strengthening frontogenetical forcing over
the UP and increasingly strong NE winds as the low continues to
track northeastward into the Lower Peninsula, moderate to heavy
snowfall rates are expected to develop across the western half of
the UP especially from 06Z to at least early Wednesday afternoon.
The heaviest snowfall rates, potentially up to 1-2in/hr, are
expected across the higher terrain of northern Marquette county,
inland from Lake Superior. Across the rest of the UP, expect
snowfall rates around/in excess of 0.5in/hr are more likely.
However, with such marginal temperatures for much of the period of
heaviest precipitation, particulary nearer to Lake Superior, snow
ratios could have a pretty significant impact on snow amounts/rates.
Late Wednesday afternoon and into the evening, the aforementioned
dry slot begins to move into Lower Michigan while the surface low
tracks towards Lake Huron. This may help to cut back on PoPs across
the southern UP, while slowly weakening frontogenetical forcing and
backing winds decrease snowfall rates slightly from 18Z onward.

As far as totals: most of the western and central UP should pick up
around 6-12 in of snow, with higher totals in excess of a foot
expected where orographic lift and lake enhancement occurs due to our
strong NE flow. The highest totals in excess of 2ft will be possible
(30% chance) in the higher terrain of northern Marquette county.
This will result in a pretty tight snowfall gradient from areas
lakeside to just inland, with those lakeshore spots showing the
highest "bust" potential due to the possible moderating influence of
Lake Superior (with lake surface temperatures just above freezing).
While totals lakeside are still around a foot, there is a potential
for amounts to come in lower than that if temperatures stay warmer
than expected.

An additional area of concern will be blustery northeast to
northerly winds. Widespread gusts of 30-40mph are expected across
the UP, but stronger gusts around/in excess of 40mph are expected
along Superior and across the Keweenaw. Gusts may even exceed 50mph
(30% chance). Gusty winds will exacerbate the usual expected impacts
from a heavy, wet snowfall, with a good potential to see downed tree
limbs and power outages. Reduced visibility will also be possible in
areas of blowing snow. Thus, the Winter Storm Warnings and Winter
Weather Advisories continue for tonight through Wednesday night.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 350 PM EST Tue Mar 4 2025

The sfc low will have made it to N Lower MI near Lake Huron by 7PM
EST Wed with the trough aloft beginning to take on a negative tilt
over the Great Lakes. This pair continues NE Wed night as a trough
over Saskatchewan approaches from the NW and troughing deepens over
the Pacific Coast. 850mb temps become marginally cold enough for
lake enhanced to weak LES, quickly backing from NE to NW as the sfc
low lifts to Quebec. A few hundreths of QPF through Thu morning is
expected with upslope flow boosting values to between 0.10-0.25".
Model soundings indicate a deep DGZ with an initial period of 3-5kft
of RH>95% in the lower levels paired with inversion heights around 3-
4kft. SLRs are expected in the upper teens:1, yielding a few
additional inches of snow ahead of the Thu morning commute (1-4",
highest amounts expected in the N central highlands), but drier air
advecting in from the W will diminish snow showers from W to E at
the same time. The other expected hazard during this period will
also already be ongoing Wed night: strong winds. Nrly gusts of 30-
40mph are expected to continue into Thu with gusts up to 45-55mph
possible in the N central and near Lake Superior early (30-60%
chance after 7 PM EST). Lows are expected in the teens.

Dry weather returns on Thu as dry air quickly diminishes any
lingering snow showers over the E. Winds continue to slacken through
the morning as the pressure gradient relaxes. Highs are expected in
the upper 20s to upper 30s, warmest S central. During the day, an
embedded shortwave and associated clipper low move SE over N
Ontario. The clipper low is anticipated to remain mainly north of
the CWA, but shortwaves do graze the area Thu night into Fri and
again Sat into Sun. Another CO low tracks to the S of the CWA on
Fri. Associated system precip is not anticipated to reach the area,
but marginally cold enough 850mb temps combined with a passing
shortwave keeps 15-30% PoPs through the weekend, primarily over the
NW wind LES belts. With limited moisture and forcing, accumulations
will remain light with no expected impacts. Otherwise highs are
expected in the mid 20s to mid 30s. Lows in the teens to low 20s are
fcst save for Fri night and Sat night where the interior W
could see single digits above 0F.

Early next week, strong ridging over the W CONUS progresses E
through midweek. This favors drier and warmer weather over the
UP until late next week when troughing off the Rockies returns.
Highs reaching well into the 40s are likely with 50s not out of
the question on Tue. Spread quickly grows after Sun, so fcst
confidence is low next week.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 1217 PM EST Tue Mar 4 2025

IFR/LIFR flight conditions are expected through the 00Z cycle as
a strong winter storm takes aim on the region. The first hazard
is fog at SAW which has resulted in near zero visibility. The
fog will likely stick around until heavier precipitation arrives
around 05Z. Rain will turn to snow at SAW around that time and
persist through the rest of the period. It will be a heavy, wet
snow through the night and into the morning hours before
becoming lighter and fluffier late morning into the afternoon.
LIFR visibility will be the rule, with occasional periods of
heavy snow bringing vis below airport mins, especially after 15Z
when blowing snow will add to the issues. IWD/CMX have already
seen snow starting, but fairly light thus far. Cigs/vis will be
borderline IFR/LIFR through much of the night before becoming
more solidly LIFR late tonight into tomorrow morning as snowfall
rates intensify. Blowing snow will also become an issue during
the morning into the afternoon hours as winds increase and snow
becomes more prone to blowing. Wind gusts of 30-40 kt from the
north-northeast will be common late tonight into much of
Wednesday.

&&

.MARINE...
Issued at 255 PM EST Tue Mar 4 2025

A strong Colorado Low approaching the Great Lakes from eastern
Kansas this afternoon ramps up winds out of the northeast to 20-30
kts. As the pressure gradient tightens tonight with the low moving
to Chicago, winds reach gales across the lake with high end gales to
40-45 kts expected over the west and north central portions of the
lake by Wednesday morning. The low then remains south of the lake,
but tracks northeast over the region reaching Quebec by Thursday
morning. As a result, high-end northeast gales across the lake to 45
kts back north by the Wednesday evening with the far western third
likely settling to 34-40 kts late. There is a 50% chance for storm
force winds to 50 kts Wednesday afternoon and evening. Although high
observing platforms could see storm force winds, widespread
conditions are not expected; opted not to upgrade any areas to Storm
Warning. North gales settle to 40 kts around midnight Wednesday
night with 34-40 kt gales continuing over the eastern two thirds of
the lake through daybreak Thursday with mainly 20-30 kts winds over
the western third. In the wake of the low, northwest backing west
winds of 20-30 kts are expected on Thursday, strongest winds are
expected earlier in the day over the east. During the gale event,
moderate to occasionally heavy freezing spray is expected with wave
heights peaking around 14-20ft, highest along the southern shores in
the east.

With weaker disturbances traversing the Upper Great Lakes and
another Colorado low remaining well south of the region on Friday,
west to northwest winds of 15-25 kts are expected Thursday
night through the weekend.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Winter Storm Warning until 1 AM EST /midnight CST/ Thursday
     for MIZ001>005-009-084.

  Lakeshore Flood Advisory from 4 AM to 9 PM EST Wednesday for
     MIZ001>003.

  Lakeshore Flood Advisory from 7 AM Wednesday to 7 AM EST
     Thursday for MIZ005-006.

  Winter Storm Warning from 1 AM Wednesday to 1 AM EST Thursday
     for MIZ006.

  Winter Weather Advisory from 7 AM Wednesday to 1 AM EST
     Thursday for MIZ007-085.

  Winter Storm Warning from midnight tonight to 6 PM CST
     Wednesday for MIZ010-011.

  Winter Weather Advisory from 1 AM EST /midnight CST/ Wednesday
     to 1 AM EST /midnight CST/ Thursday for MIZ012-013.

Lake Superior...
  Gale Warning until 5 PM EST /4 PM CST/ Wednesday for LSZ162.

  Gale Warning until 7 AM EST /6 AM CST/ Thursday for LSZ240>244-
     263-264.

  Gale Warning from 1 AM Wednesday to 7 AM EST Thursday for
     LSZ245>251-265>267.

Lake Michigan...
  Gale Warning from 1 PM Wednesday to 7 AM EST Thursday for
     LMZ248-250.

&&

SHORT TERM...LC
LONG TERM...Jablonski
AVIATION...Thompson
MARINE...Jablonski
Hazardous weather outlook, Mar 4, 3:22 PM EST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
322 PM EST Tue Mar 4 2025

MIZ001>007-009>014-084-085-052030-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
322 PM EST Tue Mar 4 2025 /222 PM CST Tue Mar 4 2025/

This Hazardous Weather Outlook is for portions of central Upper
Michigan and western Upper Michigan.

.DAY ONE...Tonight

A strong low pressure system will bring high winds, rain, and wet
heavy snow to the area tonight. See the latest Winter Storm
warnings and winter weather advisories for further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A strong low pressure system will bring high winds, rain, and
wet heavy snow to the area Wednesday through Wednesday night.
See the latest Winter Storm Watches for further details.

.SPOTTER INFORMATION STATEMENT...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

LSZ162-240>251-263>267-052030-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
322 PM EST Tue Mar 4 2025 /222 PM CST Tue Mar 4 2025/

This Hazardous Weather Outlook is for portions of Central Lake
Superior...Eastern Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

Strong north to northeast gales to 45 knots are possible tonight.
See the latest gale warning and Lake Superior forecast for
further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong north to northeast gales to 45 knots are possible Wednesday
through Wednesday night. See the latest gale warning and Lake
Superior forecast for further details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-052030-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
322 PM EST Tue Mar 4 2025

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Northwest gales to 40 knots are possible Wednesday through
Wednesday night.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LC

In the hours before

Special weather statement, Mar 4, 5:05 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Marquette MI
505 PM EST Tue Mar 4 2025

MIZ005-050100-
Marquette-
Including the cities of Gwinn and Marquette
505 PM EST Tue Mar 4 2025

...Patchy dense fog this evening...

Patchy dense fog is being observed this evening, impacting
Marquette, Negaunee, Ishpeming, and Gwinn. Motorists should use
caution, reduce speeds, and leave extra time to reach their
destinations.

Thompson

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 blizzard, 3 winter storm, 2 winter weather. Local standard time, as filed.

Blizzard, Marquette

When
March 4, 7:00 PM EST to March 6, 1:00 AM EST
Where
Marquette forecast zone
Reported by
AWOS
Coordinates
46.663, -87.573 (the zone’s center; the record gives no point)

The Marquette Sawyer Regional Airport AWOS station KSAW reported 1/4 mile or less visibility from 0847 to 1847EST on the 5th and reported wind gusts in excess of 30 kt from 0947EST to 2238EST on the 5th. At the Marquette WFO in Negaunee township, a light glaze of ice was observed at around 1915EST on the 4th with a mix of light freezing rain, snow, and freezing fog that evening. At 1648EST on the 5th, the Marquette Coast Guard NOS Water Level Observation Network Station MCGM4 reported a peak wind gust of 62 mph. By the morning hours of the 6th, a number of storm total snow reports across the county ranged from 8 to 22 inches. Key impacts: Vehicle accidents, travel delays, business closures, government building closures, church closures, power outages, flight cancellations.

Blizzard, Keweenaw

When
March 4, 7:00 PM EST to March 6, 1:00 AM EST
Where
Keweenaw forecast zone
Reported by
ASOS
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

The Copper Harbor ASOS KP59 reported wind gusts of over 35 mph from around 0500EST on the 5th to about 0200EST on the 6th. Visibility data is unavailable but various webcams indicated low visibility. The storm total snowfall at the CoCoRaHS site MI-KW-3 Ahmeek was 9.1 inches. The peak wind gust at the KP59 ASOS was 52 mph at around 1800EST on the 5th. Key impacts: school, business, and church closures, travel delays, road closures, power outages.

Blizzard, Northern Houghton

When
March 4, 7:00 PM EST to March 6, 1:00 AM EST
Where
Northern Houghton forecast zone
Reported by
ASOS
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

The Houghton County Memorial Airport ASOS KCMX reported 1/4 mile visibility or lower from 1215 to 1908EST on the 5th, with wind gusts ranging from 35 to 50 mph. Winds at the GLOS Weather Station PCLM4 Portage Canal were above 35 mph from about 1030 to around 2100EST. Peak winds at KCMX were 51 mph at 1844EST. Storm total snowfall around the zone ranged from 10 to 20 inches, highest at the CoCoRaHS site MI-HG-26 Twin Lakes of 20.3 inches. Key impacts: Vehicle accidents, travel delays, business closures, government building closures, church closures, power outages, flight cancellations.

Blizzard, Baraga

When
March 4, 7:00 PM EST to March 6, 1:00 AM EST
Where
Baraga forecast zone
Reported by
Trained Spotter
Coordinates
46.700, -88.352 (the zone’s center; the record gives no point)

Strong winds and heavy snow brought blizzard conditions to the region on the 5th. A trained spotter reported a daily snowfall total of 11.3 inches at 1600EST on the 5th. By the morning of the 6th, storm total snow reports ranging from 13 to 23 inches had been reported across the county, highest of 23 inches by the CO-OP observer HERM4 2 SE Herman. Key impacts: school, church, and building closures, travel delays.

Blizzard, Southern Houghton

When
March 4, 7:00 PM EST to March 6, 1:00 AM EST
Where
Southern Houghton forecast zone
Reported by
Trained Spotter
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Strong winds and heavy snow brought blizzard conditions to the region on the 5th. Total snowfall ranged from around 8 to 20 inches. Key impacts: school, church, and building closures, travel delays.

Blizzard, Ontonagon

When
March 4, 7:00 PM EST to March 6, 1:00 AM EST
Where
Ontonagon forecast zone
Reported by
Trained Spotter
Coordinates
46.778, -89.305 (the zone’s center; the record gives no point)

Strong winds and heavy snow brought blizzard conditions to the region on the 5th. Total snowfall ranged from around 7 to 15 inches. Key impacts: school, church, and building closures, travel delays.

Winter Storm, Gogebic

When
March 4, 7:00 PM CST to March 6, 1:00 AM CST
Where
Gogebic forecast zone
Reported by
COOP Observer
Coordinates
46.496, -89.796 (the zone’s center; the record gives no point)

Multiple observations in the Ironwood area reported storm total snowfalls between 9 and 16 inches of snow by the morning of the 6th. Key impacts: school closures, travel delays.

Blizzard, Alger

When
March 5, 1:00 AM EST to March 6, 1:00 AM EST
Where
Alger forecast zone
Reported by
ASOS
Coordinates
46.451, -86.548 (the zone’s center; the record gives no point)

The Munising Lakeshore ASOS KP53 reported wind gusts of over 35 mph from 0956EST on the 5th to 0356EST on the 6th with only a couple of brief drops below 35 mph. Visibility data is unavailable but various media and social media reports indicate low visibility. Storm total snowfall ranged from 3 to 7 inches across the county by the morning of the 6th. The peak wind gust at the KP53 ASOS was 47 mph at 1954EST on the 5th. Key impacts: school, business, and church closures, travel delays, road closures, power outages.

Winter Storm, Dickinson

When
March 5, 12:00 AM CST to 6:00 PM CST
Where
Dickinson forecast zone
Reported by
CoCoRaHS
Coordinates
46.009, -87.870 (the zone’s center; the record gives no point)

The CoCoRaHS observer MI-DC-6 Iron Mountain 1.1 W reported a storm total snowfall of 12 inches. The Ford Airport ASOS KIMT reported near-blizzard conditions with about 2.5 hours of 1/4 mile visibility or less and some gusts over 35 mph but not for a consistent 3 hour period. There was a peak gust at KIMT of 51 mph at 4:11 PM on the 5th. Key impacts: school closures, travel delays.

Winter Storm, Iron

When
March 5, 12:00 AM CST to 6:00 PM CST
Where
Iron forecast zone
Reported by
COOP Observer
Coordinates
46.209, -88.530 (the zone’s center; the record gives no point)

Multiple CO-OP and CoCoRaHS observers reported between 9 and 13 inches of snow, with the highest total being recorded at the MI-IR-3 CoCoRaHS with 12.9 inches by 8 AM on the 6th. Key impacts: school closures, travel delays.

Winter Weather, Northern Schoolcraft

When
March 5, 7:00 AM EST to March 6, 1:00 AM EST
Where
Northern Schoolcraft forecast zone
Reported by
Trained Spotter
Coordinates
46.043, -86.177 (the zone’s center; the record gives no point)

Snow and windy conditions resulted in reduced visibility and slippery travel conditions on the 5th. Storm total snowfall ranged from 4 to 8 inches and winds gusted as high as 30 mph. Key impacts: travel delays.

Winter Weather, Luce

When
March 5, 7:00 AM EST to March 6, 1:00 AM EST
Where
Luce forecast zone
Reported by
Trained Spotter
Coordinates
46.368, -85.509 (the zone’s center; the record gives no point)

Snow and windy conditions resulted in reduced visibility and slippery travel conditions on the 5th. Storm total snowfall ranged from 4 to 8 inches and winds gusted as high as 30 mph. Key impacts: travel delays.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2025Every state in 2025This day in weather historyWarnings in Michigan, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1244656, 1245153, 1245177, 1248319, 1248326, 1248327, 1245196, 1244676, 1245191, 1245218, 1248330, 1248331.